Alert archive / Nebraska / Red Flag Warnings in 2019

Red Flag Warning 4, NWS North Platte, NE

November 9, 201912 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Nov 9, 2019, 2:25 AM MST for 12 counties in Nebraska. It took effect at Nov 9, 2019, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2019, 2:25 AM MST (09:25 UTC)
In effect from
Nov 9, 2019, 11:00 AM MST
Expired
Nov 9, 2019, 5:00 PM MST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3515 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS83 KLBF 090925
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
325 AM CST Sat Nov 9 2019

...Critical Fire Weather Conditions Expected This Afternoon...

.Temperatures will rise into the middle to upper 70s this
afternoon across portions of southwestern Nebraska and the western
Nebraska Sandhills. As readings rise into the 70s, relative
humidity will fall off to 10 to 15 percent by mid afternoon. In
addition, westerly winds may frequently gust up to 25 MPH. The
combination of low relative humidity, gusty winds and dry fuels,
will produce critical fire weather conditions this afternoon. Any
fires which may develop, have a high potential to spread rapidly.

NEZ204-210-219-092330-
/O.NEW.KLBF.FW.W.0004.191109T1800Z-191110T0000Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
325 AM CST Sat Nov 9 2019 /225 AM MST Sat Nov 9 2019/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF SOUTHWESTERN NEBRASKA AND THE WESTERN
NEBRASKA SANDHILLS...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/
this evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern
  Panhandle/Crescent Lake NWR South of highway 2. Fire Weather
  Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains.

* Winds...West 10 to 20 mph with gusts up to 25 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Any fires which may develop, have a high potential to
  spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
1 follow-up statement
729 
WWUS83 KLBF 100003
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
603 PM CST Sat Nov 9 2019


NEZ204-210-219-100115-
/O.EXP.KLBF.FW.W.0004.000000T0000Z-191110T0000Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
603 PM CST Sat Nov 9 2019 /503 PM MST Sat Nov 9 2019/

...RED FLAG WARNING HAS EXPIRED FOR THE WESTERN SANDHILLS AND
SOUTHWEST NEBRASKA...

Humidity levels have risen and wind speeds have lowered to end the
critical fire weather conditions. The Red Flag Warning has expired
for Fire Zones 204, 210, and 219.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 8, 10:20 PM MST, 4 hours 5 minutes earlier.

Area forecast discussion, Nov 8, 10:20 PM MST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1120 PM CST Fri Nov 8 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 305 PM CST Fri Nov 8 2019

Near term...Latest satellite imagery high cirrus clouds moving
southeast across portions of the region this afternoon. These clouds
will continue to track to the southeast and eventually clear the
area by late this afternoon.

This evening and tonight...High pressure will remain over the area
through tonight, keeping conditions quiet and dry. Generally clear
skies are expected to continue through the evening and into tonight
with the exception of a few passing high clouds. Warm air advection
will continue through the night, keeping overnight temperatures
around 5 to 10 degrees above normal with lows in the lower to mid
30s across the region. Breezy westerly to northwesterly winds seen
through the afternoon Friday across western Nebraska will begin to
weaken overnight to around 5 to 10 mph.

Saturday and Saturday night...Main concern heading into Saturday
will be the chance for gusty winds. Westerly winds early in the day
will begin to transition to a northwesterly wind by the afternoon.
Wind gusts of 20 to 30 mph will be possible across the area with the
stronger gusts across portions of western Nebraska. The strong
winds, coupled with lower humidity will increase fire weather
concerns for Saturday, please refer to the Fire Weather discussion
below for more information. Aside from the breezy winds, Saturday
will feature temperatures around 15 to 25 degrees above normal. H85
temperatures will range from 13c to 20c across the area which should
result in highs ranging from the upper 60s to mid 70s, the warmest
temperatures will be seen across southwest Nebraska. These
temperatures will only be within around 5 degrees shy of the daily
record high temperatures. Saturday night will see low temperatures
in the 20s across much of the area with the exception of southwest
Nebraska where lows will be in the lower 30s. Increasing clouds are
expected towards Sunday morning in advance of our next system.

.LONG TERM...(Sunday through Friday)
Issued at 305 PM CST Fri Nov 8 2019

An arctic air mass behind a strong cold front will begin to move
quickly through the area on Sunday. This will bring a chance for
rain, snow and the potential for freezing rain/drizzle to the area.
This will be quite the progressive system, which could limit the
amount of precipitation we get from it. Saturation may take some
time to develop and moisture could be limited as the previous days
have remained dry. Model sounding show an increase of low-level
moisture late in the day Sunday and will continue to increase into
the evening and overnight. Initial thinking is that freezing
rain/drizzle will be possible at the onset of precipitation during
Sunday evening. Model soundings show cold layer temperatures around
-1C to -5C which would indicate super cooled water droplets in the
lower levels and would favor the idea of freezing precipitation.
Freezing rain/drizzle will quickly switch over to all snow late
overnight across the area. Ice accumulations of 0.01 to 0.02 will be
possible across much of the area. In addition, snowfall
accumulations of up to 2 inches will be possible, with the greatest
amounts across portions of northwest Nebraska. Temperatures behind
the arctic front will be around 25 degrees below normal on Monday as
highs will only be in the 20s across the area, with a few locations
across north central Nebraska unable to get out of the teens. Wind
chills Monday and Tuesday morning could drop below 0 degrees across
portions of north central Nebraska and in the single digits
elsewhere. Temperatures are expected to remain in the 40s and 50s
through the end of the week and dry conditions will settle in for
much of the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1120 PM CST Fri Nov 8 2019

VFR will continue through Saturday night for western and north
central Nebraska as some high clouds pass through the region.
Wind is the primary concern with west/northwest surface winds
gusting to 20 kts at times during the afternoon.

&&

.FIRE WEATHER...
Issued at 305 PM CST Fri Nov 8 2019

A blend of the statistical guidance for wind and temperatures and
the model consensus for dew points suggested near critical fire
conditions Saturday afternoon with humidity falling to 15 to 20
percent. The area of concern for fire weather might be across
southwest Nebraska, along and south of Interstate 80, where the
stronger pressure gradient winds could develop. Sporadic wind gusts
to 25 or 30 mph may develop.

The predictability of Red Flag warning conditions Saturday appears
too low or marginal for any kind of watch or warning product at this
time. The previous forecast for this afternoon appears to be
verifying quite well in most areas and this suggests the forecast
for Saturday will do the same.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Thorne
LONG TERM...Thorne
AVIATION...Snively
FIRE WEATHER...CDC
Hazardous weather outlook, Nov 8, 1:48 PM MST, 12 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
248 PM CST Fri Nov 8 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-092100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
248 PM CST Fri Nov 8 2019 /148 PM MST Fri Nov 8 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Elevated fire weather concerns continue on Saturday, which will
be a little more favorable for the development of range fires fueled
by abundant dry grass, with warm temperatures, low relative
humidity, and light to moderate winds.

Snow and sharply colder temperatures Sunday night may produce
hazardous travel in some areas. There is also some concern for
patchy freezing drizzle. Snow accumulations are expected to
remain light, but the concern is that the snow, patchy freezing
rain and rapidly falling temperatures will produce icy roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.